Alert archive / Nevada / Red Flag Warnings in 2007

Red Flag Warning 9, NWS Elko, NV

June 30, 2007

NWS Elko, NV issued this red flag warning at Jun 30, 2007, 1:39 PM PDT. It took effect at Jul 1, 2007, 12:00 PM PDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 30, 2007, 1:39 PM PDT (20:39 UTC)
In effect from
Jul 1, 2007, 12:00 PM PDT
Expired
Jul 1, 2007, 9:00 PM PDT
In force
9 hr
Issued by
NWS Elko, NV

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS85 KLKN 302039
RFWLKN

RED FLAG WARNING
NATIONAL WEATHER SERVICE ELKO NV
139 PM PDT SAT JUN 30 2007

NVZ451-011300-
/O.UPG.KLKN.FW.A.0008.070701T1900Z-070702T0500Z/
/O.NEW.KLKN.FW.W.0009.070701T1900Z-070702T0400Z/
HUMBOLDT COUNTY-
139 PM PDT SAT JUN 30 2007

...RED FLAG WARNING IN EFFECT FROM 12 PM TO 9 PM PDT SUNDAY FOR
GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR NORTHWEST NEVADA...

THIS RED FLAG WARNING IS FOR THE FOLLOWING FIRE WEATHER ZONE:

451 - HUMBOLDT COUNTY

THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A RED FLAG
WARNING FOR ZONE 451...WHICH IS IN EFFECT FROM 12 PM TO 9 PM PDT
SUNDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY. THE FIRE WEATHER
WATCH IS NO LONGER IN EFFECT.

WINDS WILL INCREASE ACROSS FIRE WEATHER ZONE 451...HUMBOLDT
COUNTY...SUNDAY BEGINNING AROUND NOON AND LASTING THROUGH MID-
EVENING. WIND GUSTS ARE EXPECTED TO REACH 35 MPH SUNDAY 
AFTERNOON AND EVENING. RELATIVE HUMIDITY WILL FALL BELOW 10% BY
EARLY AFTERNOON. THIS COMBINATION OF GUSTY WINDS AND LOW RELATIVE
HUMIDITY WILL PRODUCE DANGEROUS FIRE WEATHER CONDITIONS WELL INTO
THE EVENING HOURS.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$
SAVADEL
3 follow-up statements
000 
WWUS85 KLKN 010901
RFWLKN

RED FLAG WARNING
NATIONAL WEATHER SERVICE ELKO NV
201 AM PDT SUN JUL 1 2007

NVZ451-020400-
/O.CON.KLKN.FW.W.0009.070701T1900Z-070702T0400Z/
HUMBOLDT COUNTY-
201 AM PDT SUN JUL 1 2007

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 9 PM PDT
THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY...

A RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 9 PM PDT
THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY. 

THIS RED FLAG WARNING IS FOR THE FOLLOWING FIRE WEATHER ZONE:

451 - HUMBOLDT COUNTY

THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A RED FLAG
WARNING FOR ZONE 451...WHICH IS IN EFFECT FROM NOON UNTIL 9 PM
PDT TODAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY. 

BREEZY SOUTHWEST WINDS ARE EXPECTED ACROSS FIRE WEATHER ZONE
451...HUMBOLDT COUNTY...TODAY BEGINNING AROUND NOON AND LASTING
THROUGH MID-EVENING. WIND GUSTS ARE EXPECTED TO REACH 40 MPH
THIS AFTERNOON AND EVENING. RELATIVE HUMIDITY WILL FALL BELOW 10%
BY EARLY AFTERNOON. THIS COMBINATION OF GUSTY WINDS AND LOW
RELATIVE HUMIDITY WILL PRODUCE DANGEROUS FIRE WEATHER CONDITIONS
WELL INTO THE EVENING HOURS.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$
LW
000 
WWUS85 KLKN 012100
RFWLKN

RED FLAG WARNING
NATIONAL WEATHER SERVICE ELKO NV
200 PM PDT SUN JUL 1 2007

NVZ451-020400-
/O.CON.KLKN.FW.W.0009.000000T0000Z-070702T0400Z/
HUMBOLDT COUNTY-
200 PM PDT SUN JUL 1 2007

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM PDT THIS
EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR NORTHWEST NEVADA...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING
FOR GUSTY WINDS AND LOW HUMIDITY FOR NORTHWEST NEVADA.

THIS RED FLAG WARNING IS FOR THE FOLLOWING FIRE WEATHER ZONE:

451 - HUMBOLDT COUNTY

BREEZY SOUTHWEST WINDS WILL CONTINUE ACROSS FIRE WEATHER ZONE
451...HUMBOLDT COUNTY...THROUGH MID-EVENING. AT 1 PM WINDS WERE
GUSTING ABOVE 30 MPH WITH RELATIVE HUMIDITY RUNNING BETWEEN 5 AND
10 PERCENT. EXPECT WINDS TO GUST FROM 35 TO 40 MPH DURING THE
REMAINDER OF THE AFTERNOON INTO THE EVENING. THIS COMBINATION OF
GUSTY WINDS AND LOW HUMIDITY WILL PRODUCE DANGEROUS FIRE WEATHER
CONDITIONS WELL INTO THE EVENING HOURS.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$
SAVADEL
000 
WWUS85 KLKN 020337
RFWLKN

RED FLAG WARNING
NATIONAL WEATHER SERVICE ELKO NV
837 PM PDT SUN JUL 1 2007

NVZ451-020445-
/O.EXP.KLKN.FW.W.0009.000000T0000Z-070702T0400Z/
HUMBOLDT COUNTY-
837 PM PDT SUN JUL 1 2007

...RED FLAG WARNING WILL EXPIRE AT 9 PM PDT THIS EVENING...

THIS RED FLAG WARNING EXPIRATION IS FOR THE FOLLOWING FIRE
WEATHER ZONE:

451 - HUMBOLDT COUNTY

WINDS HAVE SUBSIDED THIS EVENING BELOW RED FLAG WARNING 
CRITERIA...THEREFORE THE RED FLAG WARNING WILL BE ALLOWED TO
EXPIRE AT 9 PM PDT.


$$

CEC

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Elko, NV wrote its last area forecast discussion before this red flag warning went out at Jun 30, 1:10 PM PDT, 29 minutes earlier.

Area forecast discussion, Jun 30, 1:10 PM PDT, 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ELKO NV
110 PM PDT SAT JUN 30 2007

.SYNOPSIS...HIGH PRESSURE CENTERED NEAR THE 4-CORNERS REGION OF THE
COUNTRY WILL STRENGTHEN THROUGH NEXT WEEK. THE WEEK OF JULY 4TH WILL
BE HOT AND DRY.
&&

.DISCUSSION...FEW CHANGES MADE TO FORECAST WITH THE MAIN ISSUES
BEING GUSTY WINDS RETURNING TO PORTIONS OF CWA ON SUNDAY AND THEN
HOT AND DRY WEATHER NEXT WEEK. WV IMAGERY SHOWS OUR REGION IN-BETWEEN
GULF OF AK LOW AND SW CONUS HIGH. MODELS/ENSEMBLES IN GOOD AGREEMENT
THROUGH MOST OF PERIOD WITH HIGH PRESSURE STRENGTHENING THROUGH THE
PERIOD LEADING TO VERY HOT...DRY WEATHER. SW FLOW ALOFT WILL CONTINUE
OVER NW CWA THROUGH THE WEEKEND. GRAD TIGHTENS SLIGHTLY ON SUNDAY
WITH SOME SLIGHT DIFFERENCES IN GFS/NAM WIND GUIDANCE CONTINUING.
OVER NW CWA...GFS FORECAST SOUNDINGS CONTINUE TO INDICATE POTENTIAL
GUSTS TO AROUND 35KTS WITH MIXING TO 550MB WHILE NAM SHOWS SHALLOWER
BL AND WEAKER WIND PROFILE.

AIRMASS EXTREMELY DRY INTO AT LEAST MIDDLE OF THE WEEK. EVEN WITH
SOME LI/S APPROACHING 0...PW/S OF ONLY A QUARTER INCH AND SUBSIDENCE
INVERSION WILL PRECLUDE CONVECTION AND LIMIT CU DEVELOPMENT. GFS
CONTINUES TO SHOW SOME MID/HIGH-LEVEL MOISTURE INCREASING BY FRIDAY
WITH DEEPLY MIXED BL TO 400MB.

OTHERWISE...INTENSE HIGH PRESSURE BUILDS DURING THE WEEK WITH
OPERATIONAL GFS H5 HEIGHTS NEAR 600DM BY WED. ENSEMBLE HEIGHTS A BIT
LOWER...BUT EITHER WAY VERY HOT WEATHER ON TAP WITH WIDESPREAD 100S
LIKELY IN THE VALLEYS BY MID-LATE WEEK. MODELS ALSO INDICATE WEAK
TROF APPROACHING REGION BY FRI/SAT...WHICH MAY HELP NUDGE TEMPS
DOWN SLIGHTLY BY WEEKEND. SAVADEL
&&

.AVIATION...TAFS AND TWEBS COVER EXPECTED VFR CONDITIONS.
&&

.FIRE WEATHER...SLIGHTLY STRONGER WINDS EXPECTED AGAIN ON SUNDAY
PARTICULARLY OVER ZONE 451. NAM GUIDANCE SLIGHTLY WEAKER BUT ENOUGH
CONFIDENCE TO UPGRADE WATCH TO RED FLAG WARNING FOR 451. THINK BEST
WIND POTENTIAL WILL BE OVER WESTERN AND NORTHERN PORTIONS OF 451.
GENERALLY EXPECTING WIND GUSTS IN 30-35MPH RANGE...COULD BE HIGHER IF
GFS MODEL VERIFIES. WILL LIKELY SEE GUSTS IN 20-30MPH RANGE OTHER
ZONES. OTHERWISE...VERY STRONG HIGH PRESSURE BUILDS NEXT WEEK LEADING
TO HOT AND DRY WEATHER. WENT WITH PERSISTENCE FOR RH FORECASTS...
EXPECTING VERY POOR NIGHTTIME RECOVERIES AND VERY LOW DAYTIME RH/S.
SAVADEL
&&

.LKN WATCHES/WARNINGS/ADVISORIES...

RED FLAG WARNING FOR FWZ451 IN EFFECT SUNDAY FROM NOON TO 9 PM FOR
GUSTY WINDS AND LOW HUMIDITY.
&&

The office that day

Everything else NWS Elko, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 30, 2:13 AM PDTFire Weather WatchLKN11 hr

Nearby

Red Flag Warnings in Nevada, 2007Every red flag warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.